Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Kansas City, MO

April 22, 2011Leavenworth County, Wyandotte County, Kansas; 4 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 22, 2011, 5:21 AM CDT for Leavenworth County, Wyandotte County, Kansas; 4 counties in Missouri. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2011, 5:21 AM CDT (10:21 UTC)
Expired
Apr 22, 2011, 6:00 AM CDT
In force
39 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Clinton County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 5:44 AM CDTHAIL 0.882 Se Platte Woods, MODIME TO NICKEL SIZE HAIL 1 SSE NORTHERN HEIGHTS
Apr 22, 5:48 AM CDTHAIL 0.75Pleasant Valley, MO
Apr 22, 5:50 AM CDTHAIL 1Liberty, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:48 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
537 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WUUS53 KEAX 221021
SVREAX
KSC103-209-MOC047-049-095-165-221100-
/O.NEW.KEAX.SV.W.0059.110422T1021Z-110422T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 AM CDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
  WYANDOTTE COUNTY IN NORTHEAST KANSAS...
  CLAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHWESTERN CLINTON COUNTY IN NORTHWEST MISSOURI...
  NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 600 AM CDT

* AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LANSING...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARKVILLE...PLATTE CITY...KANSAS CITY KANSAS...WEATHERBY LAKE...
  RIVERSIDE...NORTH KANSAS CITY...GLADSTONE...CLAYCOMO...
  SMITHVILLE...LIBERTY...KEARNEY...PLATTSBURG...TRACY...KANSAS CITY
  DOWNTOWN...PLATTE WOODS...HOUSTON LAKE...LAKE WAUKOMIS...
  NORTHMOOR...FERRELVIEW AND AVONDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3961 9439 3921 9421 3904 9487 3901 9498
      3924 9504
TIME...MOT...LOC 1021Z 245DEG 37KT 3922 9482
WIND...HAIL <50MPH 1.00IN

$$

21
3 follow-up statements
395 
WWUS53 KEAX 221030
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
530 AM CDT FRI APR 22 2011

KSC103-209-MOC047-049-095-165-221100-
/O.CON.KEAX.SV.W.0059.000000T0000Z-110422T1100Z/
LEAVENWORTH KS-WYANDOTTE KS-JACKSON MO-CLAY MO-PLATTE MO-CLINTON MO-
530 AM CDT FRI APR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CLINTON...SOUTHEASTERN PLATTE...CLAY...NORTH CENTRAL JACKSON...
WYANDOTTE AND EXTREME EAST CENTRAL LEAVENWORTH COUNTIES UNTIL 600 AM
CDT...

AT 526 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR PARKVILLE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  WEATHERBY LAKE...PARKVILLE...KANSAS CITY KANSAS...RIVERSIDE...NORTH
  KANSAS CITY...GLADSTONE...SMITHVILLE...CLAYCOMO...LIBERTY...
  KEARNEY...PLATTE WOODS...FERRELVIEW...LAKE WAUKOMIS...HOUSTON
  LAKE...KANSAS CITY DOWNTOWN...NORTHMOOR...OAKVIEW...AVONDALE...
  PLEASANT VALLEY AND TRIMBLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
  I-35 IN MISSOURI BETWEEN MILE MARKERS 5 AND 32.
  I-635 BETWEEN MILE MARKERS 5 AND 12.
  I-435 LOOP FROM MILE MARKERS 10 TO 56.
  I-29 BETWEEN MILE MARKERS 0 AND 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3932 9487 3961 9439 3921 9422 3905 9487
TIME...MOT...LOC 1030Z 256DEG 34KT 3921 9471
WIND...HAIL <50MPH 1.00IN

$$

21
291 
WWUS53 KEAX 221042
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 AM CDT FRI APR 22 2011

KSC103-209-MOC095-221052-
/O.CAN.KEAX.SV.W.0059.000000T0000Z-110422T1100Z/
LEAVENWORTH KS-WYANDOTTE KS-JACKSON MO-
542 AM CDT FRI APR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JACKSON...
WYANDOTTE AND EXTREME EAST CENTRAL LEAVENWORTH COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3961 9439 3921 9422 3923 9425 3924 9430
      3919 9434 3918 9439 3920 9441 3918 9441
      3916 9462 3943 9465
TIME...MOT...LOC 1042Z 250DEG 42KT 3930 9450

$$

MOC047-049-165-221100-
/O.CON.KEAX.SV.W.0059.000000T0000Z-110422T1100Z/
CLAY MO-PLATTE MO-CLINTON MO-
542 AM CDT FRI APR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CLINTON...SOUTHEASTERN PLATTE AND CLAY COUNTIES UNTIL 600 AM CDT...

AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 6 MILES NORTHWEST OF PLEASANT VALLEY...OR 6 MILES
NORTH OF GLADSTONE...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  LIBERTY...KEARNEY...GLENAIRE...TRIMBLE...MISSOURI CITY...HOLT...
  MOSBY AND PRATHERSVILLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 8 AND 32.
  I-435 LOOP FROM MILE MARKERS 38 TO 54.
  I-29 BETWEEN MILE MARKERS 0 AND 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3961 9439 3921 9422 3923 9425 3924 9430
      3919 9434 3918 9439 3920 9441 3918 9441
      3916 9462 3943 9465
TIME...MOT...LOC 1042Z 250DEG 42KT 3930 9450
WIND...HAIL <50MPH 1.00IN

$$

21
974 
WWUS53 KEAX 221052
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
552 AM CDT FRI APR 22 2011

MOC047-049-165-221103-
/O.EXP.KEAX.SV.W.0059.000000T0000Z-110422T1100Z/
CLAY MO-PLATTE MO-CLINTON MO-
552 AM CDT FRI APR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLINTON...
SOUTHEASTERN PLATTE AND CLAY COUNTIES WILL EXPIRE AT 600 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3961 9439 3921 9422 3923 9425 3924 9430
      3919 9434 3918 9439 3920 9441 3918 9441
      3916 9462 3943 9465
TIME...MOT...LOC 1053Z 250DEG 42KT 3934 9434

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:11 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 22, 3:11 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 AM CDT FRI APR 22 2011

.DISCUSSION...

GEARING UP FOR THE NEXT ROUND OF WARM AIR ADVECTION GENERATED
ELEVATED CONVECTION AND POTENTIAL SEVERE FOR THIS MORNING...AND THEN
POTENTIAL FOR AFTERNOON SEVERE OVER THE EASTERN COUNTIES. HAVE BEEN
KEEPING AN EYE ON NORTHERN AND CENTRAL KS FOR NEW DEVELOPMENT AND
LATEST RADAR SHOWS NEW CONVECTION FORMING RIGHT ON SCHEDULE OVER
CENTRAL KS WITHIN THE LEFT EXIT REGION OF THE SWLY LOW LEVEL JET.
SPC MESO ANALYSIS PAGE SHOWS MODERATE TO STRONG SURFACE BASED MUCAPE
FROM 2000-3000 J/KG WITHIN THE WARM SECTOR OVER OK BEING TRANSPORTED
ON 60-70KT SWLY LOW LEVEL JET OVER THE STABLE BOUNDARY LAYER. MODELS
SHOW SIGNIFICANT 850-300MB MUCAPES OF 1500-2000J/KG AND 0-6KM SHEAR
IN THE 50-60KT RANGE...MORE THAN ENOUGH TO SUPPORT LARGE HAIL
PRODUCING STORMS WITH MID LEVEL ROTATION. ACTIVITY WILL LIKELY BE
FLYING SINCE THEY WILL BE ROOTED ABOVE 850MB WHERE WINDS WILL BE 50+
KTS. WHILE SOME TRAINING OF CELLS IS POSSIBLE NOT OVERLY CONCERNED
ON FLOODING POTENTIAL DUE TO SUCH FAST CELL MOTIONS.

NEGATIVELY TILTED SHORTWAVE COMING OUT OF THE CENTRAL HIGH PLAINS
WILL ENHANCE THIS MORNINGS CONVECTION AND GENERATE A SURFACE LOW
THAT WILL RIDE NORTHEAST ALONG A WARM FRONT FROM SOUTH CENTRAL KS
INTO THE CENTRAL PORTION OF THE CWA BY EARLY AFTERNOON. A COLD FRONT
WILL TRAIL FROM THIS LOW AND BECOME THE FOCUS FOR ANY THUNDERSTORM
REDEVELOPMENT. CURRENT THINKING IS STRONG/ISOLATED SEVERE
THUNDERSTORMS WILL FORM ALONG THIS COLD FRONT BY MID TO LATE
AFTERNOON...JUST AS THE FRONT IS EXITING THE EASTERN CWA. AREAS EAST
OF A KIRKSVILLE TO CLINTON LINE STAND A CHANCE OF SEEING A FEW
SEVERE THUNDERSTORMS. ALL FORMS OF SEVERE WEATHER INCLUDING LARGE
HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND LOCALIZED FLOODING
WILL BE POSSIBLE FROM MID TO LATE AFTERNOON.

ONCE THE COLD FRONT PUSHES THROUGH DRY HIGH PRESSURE WILL BUILD INTO
THE REGION THIS EVENING AND BRING DRY AND SEASONABLY COOL WEATHER
THROUGH SATURDAY MORNING. HOWEVER...THE QUASI-ZONAL FLOW WE HAVE
BEEN UNDER FOR AROUND A WEEK WILL CONTINUE TO FACILITATE A BELT OF
STRONG WINDS WHICH WILL CARRY FAST MOVING IMPULSES BACK THROUGH THE
CENTRAL U.S. PLUS THE RAPID RETURN OF MID LEVEL WARM AIR ADVECTION
WILL SPELL INCREASING CLOUDS ACROSS THE REGION BY SATURDAY
AFTERNOON. ONE OF THESE WEAK IMPULSES MAY BE STRONG ENOUGH TO
GENERATE SOME AFTERNOON AND EVENING SPRINKLES/VERY LIGHT RAIN
SHOWERS ACROSS NORTHERN MO.

EASTER SUNDAY IS LOOKING LIKE PRETTY MUCH OF A WASHOUT AS INCREASING
WARM AIR ADVECTION ALOFT WILL TOP-DOWN SATURATE THE AIRMASS
NECESSITATING HIGH POPS FOR SUNDAY/SUNDAY NIGHT. WITH A FRONTAL
BOUNDARY HUNG UP JUST SOUTH OF THE CWA AND COPIOUS MOISTURE FROM THE
GULF OF MEXICO HEADING NORTH LATER FORECASTS WILL NEED TO BE
CONCERNED ABOUT HEAVY RAINFALL.

MJ

MEDIUM RANGE (MONDAY THROUGH FRIDAY)...

OPERATIONAL AND ENSEMBLE MEMBERS ARE IN GOOD GENERAL AGREEMENT THAT
THE PERSISTENT MOIST SWLY FLOW ALOFT AND BROAD TROUGHING OVER THE
CNTRL ROCKIES EARLY IN THE PERIOD WILL BE REPLACED BY MORE OF A NWLY
FLOW AND SUBSIDENCE REGIME WITH THE PASSAGE OF FULL LATITUDINAL
TROUGH INTO THE ERN CONUS BY WEDNESDAY. VERY GOOD SIGNAL FOR
EXPANSIVE THUNDERSTORMS ON MONDAY AFTERNOON/EVENING WITH STRONG
MOISTURE FLUX...DEEP MERIDIONAL FLOW...AND FAVORABLE DYNAMIC JET
SUPPORT. PASSAGE OF THIS INITIAL WAVE BY TUESDAY MORNING SHOULD
BRING DRIER AIR DOWNSLOPE INTO THE FORECAST AREA...WITH A SECONDARY
KICKER WAVE PULLING INTO THE TROUGH BASE BY WEDNESDAY MORNING. FEEL
PRIMARY DEEP MOISTURE AXIS WILL BE SHUNTED SOUTH BY THIS TIME...WITH
THE WAVE ACTING ON MORE ENHANCED BAROCLINICITY TOWARDS THE I-44/I-40
CORRIDOR...AND ONLY RESIDUAL SHRA FURTHER NORTH. A NICE PERIOD OF
DRY AND SEASONABLE WEATHER FOR THE END OF THE PERIOD...WITH THE
POSSIBILITY OF RENEWED STORMS BEYOND THIS BY NEXT WEEKEND. OVERALL
PATTERN WOULD SUGGEST TEMPERATURES NOT TERRIBLY FAR FROM
CLIMATOLOGY...WITH THE MORE LIKELY COOLER DAYS DURING PRECIPITATION
MONDAY AND POST-FRONTAL WEDNESDAY.

21

&&

.AVIATION...

WIDESPREAD IFR CONDITIONS PREVAIL ACROSS THE ENTIRE REGION FOR THE
BEGINNING OF THE 06Z TAF PACKAGE...AND WILL CONTINUE AS SUCH THROUGH
THE MORNING HOURS. RAPID CONVECTIVE DEVELOPMENT IS EXPECTED ACROSS
CNTRL KANSAS IN THE 08Z-10Z TIME FRAME...MOST LIKELY AFFECTING THE
TERMINAL CORRIDOR SOMETIME IN THE 10Z-13Z TIME FRAME. STEEP LAPSE
RATES ALOFT AND AMPLE ELEVATED INSTABILITY WOULD SUGGEST HAIL IN ANY
OF THESE STORMS...THOUGH RAPID FORWARD PROPAGATION OF 50+KT WOULD
KEEP RESIDENCE TIME OVER ANY SITE QUITE LIMITED.

RESIDUAL -SHRA MAY LINGER INTO THE MORNING HOURS...WITH CONTINUED
IFR/LOW MVFR CONDITIONS PREVALENT UNTIL BOUNDARY LAYER WINDS VEER
AND FRONTAL BOUNDARY APPROACHES INTO THE EARLY AFTERNOON. LOWER
CONFIDENCE AS TO HOW QUICKLY CIGS RISE AND BEGIN TO BREAK DURING THE
AFTERNOON...AS BUFR SOUNDINGS AND NUMERICAL GUIDANCE SUGGEST AT
LEAST MVFR CIGS UNTIL FROPA LATE IN THE AFTERNOON. ANY CONVECTIVE
REDEVELOPMENT IN THE AFTERNOON AND EVENING SHOULD REMAIN WELL TO THE
EAST OF TERMINALS...WITH VFR CONDITIONS FOR THE EVENING HOURS.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 22, 5:05 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 AM CDT FRI APR 22 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
505 AM CDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION THIS
MORNING. A DEVELOPING COMPLEX OF STRONG THUNDERSTORMS WILL TRACK TO
THE EAST-NORTHEAST ACROSS AREAS GENERALLY NORTH OF I-70 THIS MORNING.
A FEW SEVERE THUNDERSTORMS PRODUCING VERY LARGE HAIL UP TO THE SIZE
OF GOLFBALLS WILL BE POSSIBLE. IN ADDITION...FREQUENT LIGHTNING AND
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS GROWING AREA OF
THUNDERSTORMS.

LATER THIS AFTERNOON SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE
EXPECTED TO REFORM ALONG AN EASTWARD MOVING COLD FRONT. AREAS EAST OF
A UNIONVILLE TO CLINTON LINE WILL HAVE THE BEST CHANCE FOR SEVERE
WEATHER DURING THE MID TO LATE AFTERNOON HOURS. LARGE HAIL...DAMAGING
WINDS AND AN ISOLATED TORNADO WILL BE POSSIBLE WITH ANY OF THESE
STORMS. THE THREAT OF SEVERE WEATHER WILL END WITH THE PASSAGE OF THE
COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL MORE UPPER LEVEL WEATHER SYSTEMS WILL TRACK THROUGH THE
CENTRAL PLAINS SUNDAY THROUGH MONDAY AND BRING PERIODIC THUNDERSTORMS
TO THE REGION. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS
TIME. IN ADDITION...A WARM FRONT OVER SOUTHERN MISSOURI WILL LIFT
SLOWLY NORTHWARD AND ANCHOR REPEATED BANDS OF THUNDERSTORMS WHICH
COULD RESULT IN HEAVY RAINFALL. THIS COMBINED WITH RAINFALL FROM
THURSDAY NIGHT AND FRIDAY COULD RESULT IN WIDESPREAD FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING OVER MOST OF THE REGION...AND
AGAIN FRIDAY AFTERNOON FOR AREAS EAST OF A UNIONVILLE TO CLINTON LINE.

MJ

In the hours before

Special weather statement, Apr 22, 4:31 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 AM CDT FRI APR 22 2011

KSZ102-MOZ004-012-013-020-221000-
ANDREW MO-BUCHANAN MO-DE KALB MO-DONIPHAN KS-GENTRY MO-
431 AM CDT FRI APR 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GENTRY...NORTHERN
BUCHANAN...DEKALB...SOUTHERN ANDREW AND EASTERN DONIPHAN COUNTIES
UNTIL 500 AM CDT...

AT 431 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COUNTRY CLUB VILLA...MOVING EAST AT 60 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SAVANNAH...MAYSVILLE...CLARKSDALE...UNION STAR...KING CITY...
  COSBY...HELENA...AMITY...FAIRPORT AND WEATHERBY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-29 BETWEEN MILE MARKERS 45 AND 62.
  I-229 BETWEEN MILE MARKERS 3 AND 14.

LAT...LON 3989 9512 3987 9510 3986 9506 3990 9502
      3990 9497 3992 9499 4013 9427 3984 9421
      3979 9421 3970 9503 3988 9514
TIME...MOT...LOC 0932Z 251DEG 52KT 3982 9483

21
Special weather statement, Apr 22, 4:56 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 AM CDT FRI APR 22 2011

MOZ004-005-012>015-020-021-023-221045-
ANDREW MO-BUCHANAN MO-CLINTON MO-DAVIESS MO-DE KALB MO-GENTRY
MO-GRUNDY MO-HARRISON MO-LIVINGSTON MO-
456 AM CDT FRI APR 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRISON...
SOUTHEASTERN GENTRY...WESTERN GRUNDY...DAVIESS...NORTHWESTERN
LIVINGSTON...NORTHEASTERN BUCHANAN...NORTHWESTERN CLINTON...DEKALB
AND SOUTHEASTERN ANDREW COUNTIES UNTIL 545 AM CDT...

AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLARKSDALE...OR 11 MILES WEST OF
MAYSVILLE...MOVING NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MAYSVILLE...GALLATIN...UNION STAR...OSBORN...PATTONSBURG...
  JAMESPORT...GILMAN CITY...AMITY...FAIRPORT...WEATHERBY...SANTA
  ROSA...WINSTON...MCFALL...ALTAMONT...JAMESON...COFFEY AND BRIMSON.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 57 AND 87.
  I-29 BETWEEN MILE MARKERS 39 AND 57.
  I-229 BETWEEN MILE MARKERS 0 AND 14.

LAT...LON 4029 9378 3995 9356 3963 9483 3973 9488
      3973 9487 3975 9487 3976 9490 3978 9491
      3979 9489 3981 9489 3984 9493 3986 9495
      3987 9494
TIME...MOT...LOC 0956Z 247DEG 53KT 3984 9455

21
Special weather statement, Apr 22, 5:12 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 AM CDT FRI APR 22 2011

KSZ103>105-MOZ021-028-029-037-221100-
CLAY MO-CLINTON MO-JACKSON MO-JOHNSON KS-LEAVENWORTH KS-PLATTE
MO-WYANDOTTE KS-
512 AM CDT FRI APR 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND WYANDOTTE AND LEAVENWORTH COUNTIES IN NORTHEAST
KANSAS...AND SOUTHERN CLINTON COUNTY IN NORTHWEST MISSOURI...AND
SOUTHERN PLATTE...CLAY AND WESTERN JACKSON COUNTIES IN WEST CENTRAL
MISSOURI UNTIL 600 AM CDT...

AT 510 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LANSING TO 5 MILES
NORTH OF EDWARDSVILLE TO BASEHOR TO EUDORA...AND MOVING NORTHEAST AT
50 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BASEHOR...DE SOTO...PLATTE CITY...OLATHE...SHAWNEE...PARKVILLE...
  WEATHERBY LAKE...SMITHVILLE...LAKE QUIVIRA...LENEXA...OVERLAND
  PARK...MERRIAM...MISSION...PRAIRIE VILLAGE...LEAWOOD...KANSAS CITY
  KANSAS...FAIRWAY...MISSION HILLS...WESTWOOD AND KEARNEY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 16.
  I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
  I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 39.
  I-35 IN KANSAS BETWEEN MILE MARKERS 216 AND 235.
  I-635 BETWEEN MILE MARKERS 0 AND 12.
  I-435 LOOP FROM MILE MARKERS 0 TO 83.
  I-29 BETWEEN MILE MARKERS 0 AND 23.
  I-470 BETWEEN MILE MARKERS 0 AND 16.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3908 9516 3919 9510 3937 9503 3956 9422
      3934 9421 3924 9422 3893 9441 3881 9506
      3897 9505 3898 9507 3895 9510 3897 9516
TIME...MOT...LOC 1012Z 247DEG 43KT 3927 9483 3915 9479
          3910 9497 3890 9505

21
Special weather statement, Apr 22, 5:18 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
518 AM CDT FRI APR 22 2011

MOZ023-024-031-032-221100-
CARROLL MO-CHARITON MO-LINN MO-LIVINGSTON MO-
518 AM CDT FRI APR 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINN...SOUTHEASTERN
LIVINGSTON...NORTHWESTERN CHARITON AND NORTHWESTERN CARROLL COUNTIES
IN NORTH CENTRAL MISSOURI UNTIL 600 AM CDT...

AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF BRAYMER...OR 15 MILES SOUTH OF
CHILLICOTHE...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BROOKFIELD...HALE...WHEELING...MEADVILLE...LACLEDE...LINNEUS...
  TINA...AVALON...SUMNER...PURDIN AND SAINT CATHERINE.

LAT...LON 4003 9324 3977 9290 3947 9360 3961 9375
TIME...MOT...LOC 1019Z 235DEG 39KT 3960 9359

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 4:42 AM CDTSevere Thunderstorm WarningEAXLeavenworth33 min
Apr 22, 5:12 AM CDTSpecial Weather StatementEAXJohnson, Leavenworth, Wyandotte48 min
Apr 21, 7:56 PM CDTSpecial Weather StatementEAXCooper, Pettis34 min
Apr 22, 4:31 AM CDTSpecial Weather StatementEAXDeKalb29 min
Apr 22, 4:56 AM CDTSpecial Weather StatementEAXBuchanan, Daviess, DeKalb49 min
Apr 22, 5:18 AM CDTSpecial Weather StatementEAXLinn42 min
Apr 22, 5:56 AM CDTSpecial Weather StatementEAXClay, Jackson, Lafayette, Ray49 min
Apr 22, 6:05 AM CDTSpecial Weather StatementEAXLinn40 min
Apr 22, 6:27 AM CDTSpecial Weather StatementEAXJohnson33 min
Apr 22, 6:45 AM CDTSpecial Weather StatementEAXSaline30 min
Apr 22, 7:57 AM CDTSpecial Weather StatementEAXRandolph18 min
Apr 22, 1:27 PM CDTRiver Flood WarningEAXCarroll27 hr
Apr 22, 4:08 PM CDTSpecial Weather StatementEAXCooper37 min
Apr 22, 4:15 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis30 min
Apr 22, 4:44 PM CDTSevere Thunderstorm WarningEAXCooper16 min
Apr 22, 5:50 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston27 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.